Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 66, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 12, 2002, 9:30 PM EST for Crawford County, Dubois County, Perry County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 9:30 PM EST (02:30 UTC)
- Expired
- Apr 12, 2002, 10:30 PM EST
- In force
- 60 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Dubois County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 130231 FFWSDF INC025-037-123-130430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EST FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA NORTHWESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1130 PM EST * AT 927 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR MENTOR...OR ABOUT 53 MILES WEST OF LOUISVILLE...MOVING EAST AT 5 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE ENGLISH EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSESS AND LOW LYING AREAS. THIS STORM CAUSED FLOODING OF STREETS IN FERDINAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3838 8688 3819 8684 3821 8642 3840 8643 $$ SCHOLZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 1:45 PM EST, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 12, 1:45 PM EST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI APR 12 2002 LOW-LVL MOIST RELATIVELY UNSTBL AMS...WK SHORTWAVES EMBEDDED IN WLY FLOW...AND APCH OF THEN WEAKENING OF CDFNT ACRS OH VLY NEXT CPL DAYS SUGGESTS SCT SHWRS/TSTMS ACRS GOOD PART OF OUR FCST AREA...ALTHOUGH DIFFICULT TO PIN DOWN EXACT LOCATION AND CVRG OF PCPN. MODELS IN FAIR AGREEMENT TNGT. CDFNT CURRENTLY FM LP OF MICHIGAN TO NR STL WL GRADUALLY MOV EWD TNGT AS WK WAVE OF LOW PRES RIDES NEWD ALG IT IN RESPONSE TO AREA OF UPR DVRGNC AND LIFT. CURRENT MSAS DATA SHOWS SFC LI VALUES -4 TO -6 AHD OF BNDRY OVR WRN IN TO SRN IL/SERN MO...WITH TSTMS DVLPG IN THIS AREA AT THIS TIME IN ZONE OF MSTR CNVRGNC. TSTMS WL INCRS IN CVRG TNGT AND MOV ENEWD. BEST FORCING AND MOST WIDESPREAD TSTMS SHLD PASS ACRS IL INTO IN...BUT SHLD CLIP NRN/WRN PART OF FCST AREA LATER TNGT. ELSEWHERE MSTR STREAM ACRS TN VLY WL CONT TO FLOW ACRS REST OF CNTRL KY TNGT RESULTING IN SCT SHWRS/TSTMS THIS EVNG AND SCT NOCTURNAL SHWRS LATE TNGT. ON SATURDAY...APCHG CDFNT EXPCTD TO WEAKEN AND STALL NR OH RVR. SHWRS/TSTMS MAY BE PASSING ACRS MID/UPR OH VLR IN MRNG...WITH AXIS OF DEEPER MSTR PROGGED TO STALL OVR SRN/ERN PART OF FCST AREA IN AFTN. THUS...SCT SHWRS/TSTMS AGN EXPCTD IN CNTRL KY BUT WITH WEAKER FORCING...AREAL CVRG SHLD BE LESS WITH HIGHEST THREAT AREA DIFFICULT TO DELINEATE AT THIS TIME. ACRS N-CNTRL KY/S-CNTRL IN...DEEPER MSTR WL EXIT AREA IN MRNG BUT LOW-LVL MSTR WL RMN. MODEL TIME-HT X-SECS INDICATE THETA-E DCRSG WITH HEIGHT IN LOW-LVLS DUE TO DRIER AIR ALOFT. THIS CNVCTV INSTBLY COMBINED WITH DIFFUSE LOW-LVL CNVRGNC ALG WEAKENING SFC BNDRY CLD RESULT IN WDLY SCT AFTN CNVCTN...BUT THIS SCENERIO IS TOO TENUOUS AT THIS TIME TO INCLUDED MENTION OF PCPN IN NRN ZONES SATURDAY AFTN. THIS WL BE MONITORED. MODELS NOT IN TOTAL AGREEMENT ON SOLN FOR NEXT SHORTWAVE AND ACCOMPANYING UPR-LVL DVRGNC AND FORCING SATURDAY NGT AND SUNDAY. MODELS SHOW LTL IN WAY OF BACKING FLOW ALOFT SO DEEPER MSTR SHLD RMN MAINLY ACRS SRN HALF OF FCST AREA...ALG WITH ADDTNL SCT SHRS/TSTMS. WL NOT MENTION ANY PCPN OVR S-CNTRL IN SUNDAY AS AREA PROGGED TO BE UNDER WNWLY FLOW ALOFT JUST N OF UPR CONFLUENCE ZONE. OF COURSE... ANY LATITUDINAL CHGS WL DICTATE HOW FAR N PCPN GET. MSTR SHLD FINALLY CLR OUT BY SUNDAY NGT/MONDAY ALLOWING THICKNESS AND LOW-LVL TEMPS TO RISE. EXPECT AFTN TEMPS ARND OR ABV 80 EARLY NEXT WEEK. MOS GUIDANCE TEMPS SEEM REASONABLE...AMT OF CLD CVR OBVIOUSLY WL DICTATE AMT OF DIURNAL WRMG. GUIDANCE MIN TEMPS TNGT AND PERHAPS TOMORROW NGT MAY BE A BIT LOO GIVEN TRENDS THIS MRNG AND MODEL PROGS OF LOW-LVL THERMAL RIDGE AXIS REMAINING ACRS AREA. .SDF...NONE. FUNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:31 PM EST | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 119 min |
| Apr 12, 11:05 PM EST | Severe Thunderstorm Warning | LMK | Washington | 25 min |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.